Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Reno, NV

August 10, 2007Washoe County, Nevada; Lassen County, Modoc County, California

NWS Reno, NV issued this red flag warning at Aug 10, 2007, 10:05 PM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Aug 11, 2007, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2007, 10:05 PM PDT (05:05 UTC)
In effect from
Aug 11, 2007, 1:00 PM PDT
Expired
Aug 11, 2007, 9:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
3985 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 110505
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
1005 PM PDT FRI AUG 10 2007

...DRY AND BREEZY CONDITIONS EXPECTED THIS WEEKEND...

.A LOW PRESSURE SYSTEM WILL MOVE SOUTH ALONG THE PACIFIC
NORTHWEST COAST THIS WEEKEND BRINGING INCREASED SOUTHWEST FLOW TO
THE AREA. THE WINDS WILL BEGIN TO INCREASE ON SATURDAY AS THE LOW
DROPS SOUTH...WITH STRONGER WINDS BECOMING MORE WIDESPREAD ON
SUNDAY.

CAZ270-278-NVZ450-458-111500-
/O.NEW.KREV.FW.W.0019.070811T2000Z-070812T0400Z/
/O.CON.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
1005 PM PDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE SATURDAY AFTERNOON...WITH
SPEEDS OF 15 TO 20 MPH AND GUSTS TO 35 MPH. IN ADDITION...RELATIVE
HUMIDITY WILL DROP INTO THE SINGLE DIGITS IN THE AFTERNOON
CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL GRADUALLY
DIMINISH DURING THE EVENING HOURS.

FOR SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN WITH STRONGER
WINDS OF UP TO 25 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. RELATIVE
HUMIDITY WILL DROP TO NEAR 10 PERCENT ALSO ON SUNDAY. THE POSSIBLE
COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WOULD PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ON SUNDAY.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-111500-
/O.CON.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
1005 PM PDT FRI AUG 10 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

WINDS WILL BEGIN TO INCREASE ON SATURDAY WITH ONLY LOCAL GUSTS
AROUND 30 MPH EXPECTED IN THE EASTERN SIERRA DURING THE AFTERNOON.
SUNDAY...THE WINDS ARE EXPECTED TO INCREASE EVEN FURTHER WITH
WIDESPREAD GUSTS UP TO 35 MPH POSSIBLE. RELATIVE HUMIDITY IS
EXPECTED TO DROP TO 5 TO 15 PERCENT BOTH SATURDAY AND SUNDAY. THE
POSSIBLE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WOULD PRODUCE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

$$


HTTP://WEATHER.GOV/RENO/FIRE

WALLMANN
3 follow-up statements
000 
WWUS85 KREV 111306
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
606 AM PDT SAT AUG 11 2007

...DRY AND BREEZY CONDITIONS EXPECTED THIS WEEKEND...

.A LOW PRESSURE SYSTEM WILL MOVE SOUTH ALONG THE PACIFIC
NORTHWEST COAST THIS WEEKEND BRINGING INCREASED SOUTHWEST FLOW TO
THE AREA. THE WINDS WILL BEGIN TO INCREASE THIS AFTERNOON WITH THE
GUSTY WINDS BECOMING MORE WIDESPREAD ON SUNDAY.

CAZ270-278-NVZ450-458-112300-
/O.CON.KREV.FW.W.0019.070811T2000Z-070812T0400Z/
/O.CON.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
606 AM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING ACROSS THE DESERTS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA FOR LOW HUMIDITY AND GUSTY WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS
OF 15 TO 20 MPH AND GUSTS TO 35 MPH. IN ADDITION...RELATIVE
HUMIDITY WILL DROP INTO THE SINGLE DIGITS CREATING CRITICAL FIRE
WEATHER CONDITIONS. WINDS WILL GRADUALLY DIMINISH DURING THE
EVENING HOURS.

FOR SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN WITH GUSTS UP TO
40 MPH. WHILE SOME SURGE OF MOISTURE IS POSSIBLE LATE SUNDAY...RELATIVE
HUMIDITY WILL LIKELY DROP TO NEAR OR JUST ABOVE 10 PERCENT. THE
POSSIBLE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WOULD PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-112300-
/O.CON.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
606 AM PDT SAT AUG 11 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR PARTS OF NORTHEAST CALIFORNIA AND EASTERN 
SIERRA INCLUDING THE TAHOE BASIN FOR GUSTY WINDS AND LOW HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

WINDS WILL BEGIN TO INCREASE TODAY WITH LOCAL GUSTS AROUND 30 MPH
EXPECTED. SUNDAY...THE WINDS ARE EXPECTED TO INCREASE EVEN
FURTHER WITH WIDESPREAD GUSTS UP TO 35 MPH POSSIBLE.

WHILE SOME SURGE OF MOISTURE IS POSSIBLE LATE SUNDAY...RELATIVE
HUMIDITY WILL LIKELY DROP TO BETWEEN 5 AND 15 PERCENT. THE POSSIBLE
COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WOULD PRODUCE WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 112150
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT SAT AUG 11 2007


CAZ270-278-NVZ450-458-120415-
/O.UPG.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
/O.NEW.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
/O.CON.KREV.FW.W.0019.000000T0000Z-070812T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
250 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY.  A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS WILL CONTINUE GUSTING TO 35 MPH THIS AFTERNOON AND
EVENING. IN ADDITION...RELATIVE HUMIDITY WILL REMAIN IN THE
SINGLE DIGITS CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS
WILL GRADUALLY DIMINISH DURING THE EVENING HOURS WHILE AT THE SAME
TIME...RELATIVE HUMIDITIES SLOWLY INCREASE.

FOR SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY
AFTERNOON WITH GUSTS OF 30 TO 40 MPH. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP TO NEAR OR JUST ABOVE 10 PERCENT DURING THE
AFTERNOON. THIS WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE
WEATHER CONDITIONS. WINDS ARE EXPECTED TO DECREASE LATE SUNDAY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-120415-
/O.UPG.KREV.FW.A.0018.070812T2000Z-070813T0500Z/
/O.NEW.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
250 PM PDT SAT AUG 11 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN BY EARLY SUNDAY AFTERNOON WITH GUSTS OF 30 TO 40 MPH
THROUGH LATE SUNDAY EVENING. IN MONO COUNTY...THE STRONGEST WINDS
ARE EXPECTED TO OCCUR NORTH OF MONO LAKE.

IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND 20
PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND GUSTY
WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

MILNE
000 
WWUS85 KREV 120359
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
859 PM PDT SAT AUG 11 2007

CAZ270-278-NVZ450-458-121430-
/O.EXP.KREV.FW.W.0019.000000T0000Z-070812T0400Z/
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
859 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT SUNDAY. 

HAVE DIMINISHED ACROSS THE REGION WITH WINDS NOW 10 MPH OR LESS
AND GUSTS LESS THAN 20 MPH. THE RED FLAG WARNING HAS EXPIRED.

ON SUNDAY...SOUTHWEST WINDS WILL INCREASE AGAIN IN THE EARLY
AFTERNOON WITH GUSTS OF 30 TO 40 MPH. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP TO NEAR 10 PERCENT DURING THE AFTERNOON. THIS
WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS.
WINDS ARE EXPECTED TO DECREASE LATE SUNDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ271>273-121430-
/O.CON.KREV.FW.W.0020.070812T2000Z-070813T0500Z/
WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA-
EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-
859 PM PDT SAT AUG 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SUNDAY. 

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BRING STRONG WINDS TO
THE SIERRA SUNDAY AFTERNOON AND EVENING. SOUTHWEST WINDS WILL
STRENGTHEN BY EARLY SUNDAY AFTERNOON WITH GUSTS OF 30 TO 40 MPH
THROUGH LATE SUNDAY EVENING. IN MONO COUNTY...THE STRONGEST WINDS
ARE EXPECTED TO OCCUR NORTH OF MONO LAKE.

IN ADDITION...RELATIVE HUMIDITIES WILL DROP TO BETWEEN 10 AND
20 PERCENT IN THE SIERRA. THE COMBINATION OF LOW HUMIDITY AND
GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

MILNE/WALLMANN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:23 PM PDT, 6 hours 42 minutes earlier.

Area forecast discussion, Aug 10, 3:23 PM PDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
323 PM PDT FRI AUG 10 2007

.SHORT TERM...
SW FLOW ALOFT WILL INCREASE THIS WEEKEND AS UPPER LOW APPROACHES
THE SWRN CANADA COAST WHILE STRONG RIDGE PREVAILS OVER THE SRN
PLAINS. DRY AND STABLE AIR MASS WILL REMAIN OVER THE REGION THRU
SUNDAY AS WEAK SHORTWAVES WITHIN THE SW FLOW BRING SOME INCREASE
IN SW-W WIND EACH DAY...WITH SLIGHTLY STRONGER WINDS ON SUNDAY. MAX
TEMPS WILL REMAIN NEAR NORMAL WITH MOST VALLEYS REACHING THE LOWER
90S THIS WEEKEND.

BY MONDAY...THE RIDGE IS EXPECTED TO EXPAND INTO THE CNTRL PLAINS
AND ERN GREAT BASIN...BRINGING A FEW DEGREES OF WARMING TO THE
REGION WITH MOST VALLEYS IN THE MID 90S. THE SW FLOW ALOFT WILL
WEAKEN ESPECIALLY OVER THE SRN ZONES WHILE HIGH LEVEL MOISTURE
SPREADS FROM SOUTH TO NORTH. THE WEAKER FLOW COMBINED WITH
INCREASED HEATING WILL BRING AFTERNOON CUMULUS BUILDUPS TO THE
MINERAL-MONO ZONES WITH ISOLD BRIEF TSTMS POSSIBLE. HOWEVER...IF
THE CIRRUS COMES IN THICK ENOUGH...CONVECTION WOULD NOT OCCUR AND
MAX TEMPS WOULD THEN NEED TO BE LOWERED A BIT ALONG WITH A
CORRESPONDING INCREASE IN MIN TEMPS FOR MON NIGHT. CURRENT
THINKING IS THAT HIGH CLOUDS WILL NOT HAVE A SIGNIFICANT EFFECT ON
DAYTIME TEMPS FOR MONDAY. MJD

.LONG TERM...TUESDAY THROUGH FRIDAY...
NUDGED TEMPERATURES TOWARDS BIAS-CORRECTED GUIDANCE (LESS SO DAYS
6 AND 7)..OTHERWISE MINIMAL CHANGES TO EXTENDED GRIDS.

WESTERN NEVADA AND NORTHEAST CALIFORNIA WILL REMAIN BETWEEN AN
EASTERN PACIFIC TROUGH AND A CENTRAL CONUS RIDGE THROUGH THE
EXTENDED. A WEAK PIECE OF ENERGY WILL BE EXPELLED OUT OF THE TROUGH
AND INTO THE PACIFIC NORTHWEST THURSDAY. THIS IS EXPECTED TO
INCREASE WEST WINDS OVER THE NORTHERN PORTION OF THE CWA AND KICK
INSTABILITY (AT LEAST ENOUGH INSTABILITY FOR THUNDERSTORMS) OUT OF
MINERAL COUNTY. SLIGHT CHANCE POPS OVER EASTERN MONO COUNTY AND OUT
INTO MINERAL COUNTY FOR TUESDAY AND WEDNESDAY STILL LOOK
APPROPRIATE.

TEMPERATURES FAIRLY STEADY-STATE...WITH HIGHS WITHIN 5 DEGREES OF
NORMAL (STATISTICALLY INSIGNIFICANT) EXCEPT ON TUESDAY AND WEDNESDAY
OUT IN THE BASIN FROM LOVELOCK TO HAWTHORNE...WHERE HIGHS ARE
EXPECTED TO PEAK OUT 5-8 DEGREES ABOVE NORMAL. SNYDER
&&

.AVIATION...
CIGS UNLIMITED WITH NO CONCERNS THROUGH SATURDAY. SNYDER
&&

.FIRE WEATHER...
LOW PRESSURE WILL DROP SOUTH TO JUST OFF THE WA COAST BY SATURDAY
AND MOVE EAST ON SUNDAY. FLOW ALOFT INCREASES ON SATURDAY WITH A
65-70 KT JET MOVING NORTH TOWARD THE SRN PORTION OF THE AREA. THE
JET LIFTS NORTH SATURDAY NIGHT AND SUNDAY AND STRENGTHENS. THE
SURFACE GRADIENT TIGHTENS SOME ON SATURDAY AND MORE SO ON SUNDAY AS
THE SYSTEM MOVES OFF TO THE EAST AND HIGH PRESSURE BEGINS BUILDING
NORTHWEST INTO THE AREA. RIGHT NOW THE WINDIER DAY LOOKS TO BE
SUNDAY WITH WIND GUSTS 30-35 MPH (EVEN 40 MPH IN SOME WINDIER
LOCATIONS) AND HUMIDITIES BELOW 15%. A FIRE WEATHER WATCH WAS ISSUED
FOR SUNDAY FOR ALL BUT MINERAL AND CHURCHILL/PERSHING COUNTIES.
MINERAL COUNTY MAY NEED TO BE ADDED IF WINDS APPEAR THAT THEY WILL
BE STRONGER. WATCHES ARE WELL COORDINATED WITH SURROUNDING OFFICES.

SATURDAY MAY NEED TO BE LOOKED AT AGAIN THIS EVENING AS LOW END
CRITERIA MAY BE MET...ESPECIALLY ALONG THE SIERRA FRONT AND IN
MONO/TAHOE ZONES. JET STREAK MOVES THROUGH WITH THE SHORT WAVE
ENERGY EARLY SATURDAY MORNING WHICH SHOULD INCREASE RIDGE WINDS
DURING THE OVERNIGHT PERIOD...AND WE SHOULD SEE A DECREASE BY
SATURDAY AFTERNOON/EVENING. IF SHORT WAVE AND JET STREAK WERE TO
MOVE THROUGH DURING THE AFTERNOON HOURS THEN IT MIGHT BE MORE OF A
FACTOR. SWING AND MID SHIFT CAN TAKE A LOOK AND SEE IF A RED FLAG IS
NECESSARY. THE MODELS THIS MORNING WERE THE FIRST TO SHOW THAT
SATURDAY MAY BE A LITTLE STRONGER SO WOULD LIKE TO SEE HOW TODAY
PANS OUT AND ANOTHER MODEL RUN.

OTHERWISE A BREAK IN THE WIND EXPECTED MONDAY AND TUESDAY BEFORE
ANOTHER ROUND OF POTENTIAL RED FLAG DAYS MOVES IN BY THE MIDDLE OF
NEXT WEEK. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NVZ450-458.

CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CAZ270>273-278.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:37 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Washoe28 hr
Aug 11, 2:50 PM PDTRed Flag WarningREVWashoe31 hr

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.